MAUDE Adverse Event Report: PEROUSE MEDICAL POLYSITE; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

PEROUSE MEDICAL POLYSITE; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number 3017SPI
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/20/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Port 3017spi placed on (b)(6) 2022.On (b)(6) 2022, facility was unable to do a blood draw.Under scan, facility noticed that the catheter had "detached" from the port.Doctor used a snare to retrieve the catheter and removed the port.Under evaluation, it was stated the catheter did not look punctured, and rather that it just detached.Patient is going to receive a picc line insted of a port going forward.
 
Additional Manufacturer Narrative
The review of the manufacturing batch record of the polysite 3017isp implantable port final product (lot 20100154) did not highlight any deviation that could be the root cause of the incident.Indeed, the sealing of the port-catheter-connection ring assembly is verified on 100% of the devices manufactured by injecting air at a pressure of 2.2 bar +/- 0.2 bar for 1 minute.Alteration of the catheter or connecting ring would most likely have led to a leakage and would have been detected.The leak test performed on the 179 units manufactured is in accordance with the specifications.No deviation was detected.The device has not been returned to perouse medical.Unfortunately, in absence of the defective device, it was not possible to perform an investigation by the quality control lab.According to the information received, the separation of the catheter from the port was detected 4 weeks after implantation.Regarding the phenomenon of separation of the catheter from the port only 4 weeks after implantation, the most probable root cause would be a bad connection of the catheter at the time of implantation.However, in the absence of additional information, it is not possible to confirm this hypothesis and to precisely identify the origin of the incident reported.Consequently, the root cause of this complaint could not been precisely determined.Perouse medical hasn't been informed of other incidents implying the batch 20100154.Furthermore, the different steps for the fixation of the catheter on the implantable port are precisely described in the instruction for use (ifu) of polysite® ports (section iv-c : port insertion procedure of polysite® - ifu # cd00632_003).

Brand Name
POLYSITE
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
PEROUSE MEDICAL
4 rue saint-anne
ivry le temple, 60173
FR  60173
Manufacturer Contact
agnès jordan
4 rue saint-anne
ivry le temple, 60173
FR   60173
MDR Report Key15548088
Report Number3006942524-2022-01309
Device Sequence Number13929516
Product Code LJT
UDI-Device Identifier03661234017584
UDI-Public03661234017584
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K122834
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number3017SPI
Device Lot Number20100154
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2022
Initial Report FDA Received Date10/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown